Alert archive / Nebraska / Frost Advisories in 2019

Frost Advisory 3, NWS North Platte, NE

June 9, 2019Garden County, Grant County, Sheridan County, Nebraska

NWS North Platte, NE issued this frost advisory at Jun 9, 2019, 2:00 PM MDT for Garden County, Grant County, Sheridan County, Nebraska. It took effect at Jun 10, 2019, 3:00 AM MDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2019, 2:00 PM MDT (20:00 UTC)
In effect from
Jun 10, 2019, 3:00 AM MDT
Expired
Jun 10, 2019, 6:38 AM MDT
In force
4 hr
Issued by
NWS North Platte, NE

Counties Garden County, NE, Grant County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 131 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2019-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2019-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -310 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1332 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-310 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

141 
WWUS73 KLBF 092000
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
300 PM CDT Sun Jun 9 2019

...AREAS OF FROST EXPECTED IN THE NORTHWESTERN SANDHILLS TONIGHT...

.Surface high pressure will lead to clear skies and calm winds
tonight. This coupled with dry air will allow temperatures to
reach the lower 30s. Areas of frost are expected.

NEZ004-022-023-101400-
/O.NEW.KLBF.FR.Y.0003.190610T0900Z-190610T1400Z/
Sheridan-Garden-Grant-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
and Hyannis
200 PM MDT Sun Jun 9 2019

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY...

The National Weather Service in North Platte has issued a Frost
Advisory, which is in effect from 3 AM to 8 AM MDT Monday. 

* TEMPERATURE...33 to 36

* IMPACTS...Sensitive vegetation susceptible to frost should be
  covered or brought indoors tonight

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

Jurgensen/CLB
1 follow-up statement
997 
WWUS73 KLBF 101238
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
738 AM CDT Mon Jun 10 2019

NEZ004-022-023-101345-
/O.CAN.KLBF.FR.Y.0003.000000T0000Z-190610T1400Z/
Sheridan-Garden-Grant-
Including the cities of Gordon, Rushville, Oshkosh, Lewellen, 
and Hyannis
638 AM MDT Mon Jun 10 2019

...FROST ADVISORY IS CANCELLED...

The National Weather Service in North Platte has cancelled the
Frost Advisory. 

Temperatures have risen since sunrise and frost is no longer a 
concern. 

$$

Roberg

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Jun 9, 11:28 AM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 9, 11:28 AM MDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1228 PM CDT Sun Jun 9 2019

.SYNOPSIS...
Issued at 311 AM CDT Sun Jun 9 2019

An upper trough axis was moving east from the western Dakotas into
southern Wyoming. Scattered showers and a few embedded
thunderstorms continued across western Nebraska. Temperatures
were in the low to mid 50s with a breezy north wind. To our south,
a line of organized thunderstorms were pushing southeast across
central Kansas.

&&

.SHORT TERM...(Today through Monday)
Issued at 311 AM CDT Sun Jun 9 2019

The upper trough axis will move through western Nebraska today,
with a 20 to 30 percent chance for showers from 7 to 8 am cdt early
this morning near and east of highway 83, then just a 20 percent
chance across far eastern areas 9 to 10 am. Expect clearing skies
from northwest to southeast as the upper trough moves through and
surface high pressure builds in. Much cooler for highs today with
mot areas reaching 66 to 68 degrees. Drier air will also move into
the regions with surface dewpoints falling to near 35 degrees
across the western Sandhills to near 45 in the east. Breezy
northerly winds 15 to 20 mph.

For tonight, skies will be clear with a drier airmass in place.
Lows were kept near previous lows from near 35 near Alliance and
Ellsworth, upper 30s remainder of western sandhills into the
southwest, and 40 to 45 across the central and east. Patchy frost
is forecast for southern Sheridan and northern Garden County in
the eastern Panhandle.

On Monday, the upper flow will be west northwest and signal a
warmup into the mid and upper 70s. Sunny skies in the morning with
increased clouds across the north central.

.LONG TERM...(Monday night through Saturday)
Issued at 311 AM CDT Sun Jun 9 2019

Northwesterly flow will increase through midweek with chances for
showers and thunderstorms on Tuesday as a cold front becomes a
focus for thunderstorms mainly across north central and central
Nebraska. Increased wind shear and steepening lapse rates would
support a few strong storms as well. Highs Tuesday from the low
70s north central to mid 70s southwest. Dry conditions for
Wednesday and Thursday, as highs slightly cooler from the upper
60s and lower 70s Wednesday, warming to 75 to 80 Thursday. For
Friday and Saturday. a chance for showers and thunderstorms each
day as the upper flow becomes more zonal and gulf moisture works
back into the region. Highs more seasonable in the upper 70s to
lower 80s.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1227 PM CDT Sun Jun 9 2019

Expect VFR conditions for both the KLBF and KVTN terminals over
the next 24 hours. Mainly clear skies are expected with the
exception of some scattered CU around 5000 FT AGL this afternoon.
This will clear out by early evening. Gusty northerly winds are
expected this afternoon and may gust up to 25 KTS at both
terminals. Winds will quickly die off by mid evening, becoming
variable at under 10 KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SYNOPSIS...Roberg
SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Buttler
Hazardous weather outlook, Jun 9, 3:20 AM MDT, 10 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
420 AM CDT Sun Jun 9 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-100930-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
420 AM CDT Sun Jun 9 2019 /320 AM MDT Sun Jun 9 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TODAY AND TONIGHT.

Light patchy frost is possible across the northwest Sandhills
tonight.

The North Platte River upstream from Lake McConaughy
continues to run high. Minor flooding is possible as a result.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

The next chance of thunderstorms is Tuesday, with strong to severe
storms possible.

Thunderstorms are also possible on Friday. At this time, the
threat for severe storms is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jun 9, 10:33 AM MDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1133 AM CDT SUN JUN 9 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             10 WSW STAPLETON        41.44N 100.69W
06/08/2019  E1.50 INCH       LOGAN              NE   PUBLIC

            DELAYED REPORT. RANCHER CALLED IN TO REPORT PING PONG
            SIZED HAIL AT ONSET OF HAIL. TIME ESTIMATED FROM RADAR.

&&

JURGENSEN

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:12 PM MDTSpecial Weather StatementLBFGarfield, Wheeler63 min
Jun 8, 6:52 PM MDTSevere Thunderstorm WarningLBFCuster38 min
Jun 8, 7:18 PM MDTAreal Flood AdvisoryLBFCuster86 min
Jun 8, 7:29 PM MDTSevere Thunderstorm WarningLBFCuster32 min

Nearby

Frost Advisories in Nebraska, 2019Every frost advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.